MAUDE Adverse Event Report: AMBU A/S SPUR II ADULT PLV MD FM FILTER MANO PEEP VALVE; SPUR II RESUSCITATOR

AMBU A/S SPUR II ADULT PLV MD FM FILTER MANO PEEP VALVE; SPUR II RESUSCITATOR
Model Number 523611051
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported failure could not be verified, since neither the affected sample, nor pictures were returned for investigation.The spur ii is designed with pressure limiting valve (plv) and an overried clip which is in line with ds/en iso 10651-4:2009.The plv opens naturally and releases air to ambient, if pressure to patient is above setpoint for the valve (40 cm h20).During manufacturing, pressure limiting test is performed, as well as high/low pressure test of the whole spur ii.During these test, leaking would be detected.Review of production records did not reveal any abnormality.Possible causes of air leaking from plv are: damage to the plv during transportation or storage, plv not assembled well, or air releasing naturally at pressure greater than 40 cm h20.However, due to limited information from the customer, the specific failure mode and root cause are unknown.The failure has been identified in risk management file.The ifu states: 'always inspect the resuscitator and accessories (e.G.Face mask, peep valve, filters, etc.) and perform a functional test after unpacking, cleaning, assembly and prior to use.'; 'if the resuscitator is equipped with a pressure limiting valve, the valve is set to open at 40 cmh2o (4.0 kpa)', and 'if medical and professional assessment indicates a pressure above 40 cmh2o is required pressure limiting valve can be overwritten by pressing the override clip onto the valve.Alternatively the pressure limiting valve can be overwritten by placing the index finger on the red button while squeezing the bag.'.We will keep monitoring the market for similar incidents.
 
Event or Problem Description
Patient was involved, however we were unable to obtain any information on patient condition.The customer reported leaking around the pop off valve when in use, even at low pressures.This has been an ongoing issue for months and the customer reported it as an intermittent issue.

Brand Name
SPUR II ADULT PLV MD FM FILTER MANO PEEP VALVE
Common Device Name
SPUR II RESUSCITATOR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key20685921
Report Number1220828-2024-00021
Device Sequence Number8584153
Product Code OEV
UDI-Device Identifier05707480149513
UDI-Public05707480149513
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
Report Date (Section F) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model Number523611051
Device Catalogue Number523611051
Device Lot Number2000011124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/17/2024
Event Location Hospital
Date Report to Manufacturer10/17/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown